1. j.j

    j.j Registered User

    Jan 8, 2007
    91
    mam has been in care now for 6 weeks and its been just awful, the home is nice the staff are lovely but mam doesn,t want to be there, i take her out for the day every other day and is relativly all right when out and about but in the home she is up all night wandering the corridoors waking other people, going into their rooms, pulling down curtains, throwing things out of windows, throwing plants, setting fire alarms off. she has no short term memory at all and when we are out she can,t even remember she is in a care home. at present she is given half a milligram of lorazapan when becoming agitated which doesnt seem to be working, has anyone any experience of any medication which has helped in a similar situation,i worry they will not be able to keep her there much longer, any views appreciated
     
  2. noelphobic

    noelphobic Registered User

    Feb 24, 2006
    3,452
    Liverpool
    #2 noelphobic, Apr 19, 2007
    Last edited: Apr 20, 2007
    Hi jj

    I don't know much about calming medication, although I am sure you will hear from someone who does. My mum was on Temazepam (sp?) but had to come off it as it also made her sleepy during the day. Have you spoken to your mother's GP? Have the home said that they may not be able to keep her? I know that this must be very worrying for you and hope you manage to sort something out.
     
  3. DickG

    DickG Registered User

    Feb 26, 2006
    558
    Stow-on-the-Wold
    Mary was on pericyazine for extreme agitation which was very effective, however the side effect was tremors in the hands. Mary was on pericyazine for a year and once she no longer needed medication the tremors gradually subsided. With hindsight it was worth the worry over the side effects to see Mary relatively calm and it was just a phase she was going through.

    Dick
     
  4. blue sea

    blue sea Registered User

    Aug 24, 2005
    270
    England
    I think I would ask for a referral to the psychatric service so that a wider range of medication can be considered. All medication has risk factors but this needs to be balanced against the benefits. Such night time problems are not unusual, sadly, but a change of medication could alleviate the problems to some extent, though it might increase the risk of falls. No easy answers, but getting advice from a specialist would be helfpul.
    Blue sea
     
  5. j.j

    j.j Registered User

    Jan 8, 2007
    91
    thanks for your replies mam is in a duel registered home and is presently in the residential part but they have said she may have to go to the nursing part because of her agitation. Doctor been today and she is going to have 10mg temezapan from tonight, we are going to see how she is with that, thanks again
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.